Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 840, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 5, 2016, 6:01 PM CDT for Baylor County, Knox County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- Oct 5, 2016, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baylor County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:48 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 5, 2:48 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 248 PM CDT WED OCT 5 2016 .DISCUSSION... Several runs of the operational HRRR indicate a few storms may develop by late afternoon across western north Texas and far southern Oklahoma. This will mainly occur along and near a dryline. Instability and shear will certainly support a few severe storms with hail and wind. During evening and overnight, surface winds will back and better moisture will return to western Oklahoma. This may result in additional showers and thunderstorms. Overnight, better chances for showers and storms should shift into northern Oklahoma as strong low level flow gradually decreases across southern Kansas. A little uncertain about showers and thunderstorm chances Thursday morning and early afternoon, but some cloud cover will linger through the morning. By late afternoon, a cold front will enter far northern Oklahoma as a trough lifts from the central Rockies into the central Plains. Better height falls will remain north of the area, but a deep enough frontal boundary will result in scattered to numerous showers and storms along and just behind the front. Moderate instability ahead of the front will allow for strong to severe storms, with strong winds and hail. The front will clear southern Oklahoma and western north Texas by early morning Friday. Therefore, some rain and showers may linger near the Red River early but better chances for rain will be across northern and central Texas. Mainly dry conditions are expected over the weekend. A trough will skirt northwestern Oklahoma late in the weekend/early Monday. Some elevated showers and storms may develop as a result. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 54 67 / 30 30 80 20 Hobart OK 69 86 54 68 / 30 40 80 20 Wichita Falls TX 71 89 59 70 / 20 10 70 50 Gage OK 59 87 45 70 / 10 30 40 10 Ponca City OK 70 88 51 67 / 40 50 90 20 Durant OK 71 88 65 75 / 10 10 40 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Oct 5, 11:48 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1148 AM CDT WED OCT 5 2016 OKZ004>048-050>052-TXZ083>090-061700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1148 AM CDT WED OCT 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... A FEW STORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. SURFACE HEATING AND LINGERING BOUNDARIES ACROSS THE AREA MAY PROVIDE ENOUGH LIFT FOR A FEW STORMS TO DEVELOP. IF THESE STORMS DEVELOP... SOME COULD BECOME STRONG TO SEVERE. THERE IS A MARGINAL RISK FOR SEVERE STORMS ACROSS MUCH OF THE AREA... EXCEPT FOR SOUTHEAST OKLAHOMA. HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60 MPH WILL BE THE MAIN CONCERNS. THE MORE LIKELY TIME FOR THUNDERSTORMS WILL BE LATE THIS EVENING THROUGH EARLY THURSDAY MORNING ACROSS PARTS OF NORTHERN AND CENTRAL OKLAHOMA. A FEW OF THESE STORMS MAY ALSO BECOME STRONG TO MARGINALLY SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON ALONG A COLD FRONT ACROSS NORTHERN OKLAHOMA AND THEN MOVE SOUTH THURSDAY NIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL... DAMAGING WINDS... FREQUENT LIGHTNING AND HEAVY RAINFALL THE MAIN CONCERNS. THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE TOWARD SOUTHERN OKLAHOMA AND NORTH TEXAS EARLY FRIDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHERN OKLAHOMA SUNDAY AND AGAIN ON TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Oct 5, 5:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT WED OCT 5 2016
TXZ087-088-052330-
KNOX TX-BAYLOR TX-
555 PM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND
SOUTHWESTERN BAYLOR COUNTIES UNTIL 630 PM CDT...
AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOREE...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3340 9961 3343 9964 3358 9945 3355 9935
3345 9933 3340 9949
TIME...MOT...LOC 2250Z 237DEG 18KT 3345 9951
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:08 PM CDT | Special Weather Statement | OUN | Garfield | 52 min |
| Oct 4, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 47 min |
| Oct 4, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 48 min |
| Oct 4, 7:35 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Oct 4, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 48 min |
| Oct 4, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 50 min |
| Oct 4, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 49 min |
| Oct 4, 8:02 PM CDT | Areal Flood Advisory | OUN | Garfield, Major | 3 hr |
| Oct 4, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 21 min |
| Oct 4, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 69 min |
| Oct 4, 8:23 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 4, 8:37 PM CDT | Flash Flood Warning | OUN | Garfield, Major | 38 min |
| Oct 4, 8:44 PM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay, Noble | 2 hr |
| Oct 4, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 46 min |
| Oct 4, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 45 min |
| Oct 4, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 38 min |
| Oct 4, 9:07 PM CDT | Flash Flood Warning | OUN | Garfield, Major | 83 min |
| Oct 4, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 46 min |
| Oct 4, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Oct 4, 9:31 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Oct 4, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 44 min |
| Oct 4, 9:33 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| Oct 4, 9:47 PM CDT | Special Weather Statement | OUN | Garvin | 28 min |
| Oct 4, 9:59 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 31 min |
| Oct 4, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| Oct 4, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 46 min |
| Oct 4, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| Oct 4, 10:18 PM CDT | Areal Flood Warning | OUN | Grant, Kay | 3 hr |
| Oct 4, 10:19 PM CDT | Special Weather Statement | OUN | Noble | 26 min |
| Oct 4, 10:26 PM CDT | Special Weather Statement | OUN | McClain | 34 min |
| Oct 4, 10:30 PM CDT | Areal Flood Warning | OUN | Garfield, Major | 6 hr |
| Oct 4, 10:38 PM CDT | Flash Flood Warning | OUN | Garfield, Noble | 4 hr |
| Oct 4, 10:49 PM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 3 hr |
| Oct 4, 11:01 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Oct 4, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 39 min |
| Oct 4, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 52 min |
| Oct 4, 11:27 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 3 hr |
| Oct 4, 11:32 PM CDT | Special Weather Statement | OUN | Noble | 43 min |
| Oct 4, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 47 min |
| Oct 5, 12:02 AM CDT | Special Weather Statement | OUN | Okfuskee | 28 min |
| Oct 5, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 50 min |
| Oct 5, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 62 min |
| Oct 5, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 46 min |
| Oct 5, 5:55 PM CDT | Special Weather Statement | OUN | Knox | 35 min |
| Oct 5, 6:22 PM CDT | Special Weather Statement | OUN | Baylor | 23 min |
| Oct 5, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 49 min |
| Oct 5, 6:44 PM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.